Library Header Image
LSE Research Online LSE Library Services

Powers of Hamilton cycles in pseudorandom graphs

Allen, Peter, Böttcher, Julia, Hàn, Hiệp, Kohayakawa, Yoshiharu and Person, Yury (2016) Powers of Hamilton cycles in pseudorandom graphs. Combinatorica, 37 (4). pp. 573-616. ISSN 0209-9683

PDF - Accepted Version
Download (603kB) | Preview

Identification Number: 10.1007/s00493-015-3228-2


We study the appearance of powers of Hamilton cycles in pseudorandom graphs, using the following comparatively weak pseudorandomness notion. A graph G is (ε, p, k, ℓ)-pseudorandom if for all disjoint X and Y ⊆ V (G) with |X| ≥ εpkn and |Y | ≥ εpℓn we have e(X, Y ) = (1 ± ε)p|X||Y |. We prove that for all β > 0 there is an ε > 0 such that an (ε, p, 1, 2)-pseudorandom graph on n vertices with minimum degree at least βpn contains the square of a Hamilton cycle. In particular, this implies that (n, d, λ)-graphs with λ ≪ d5/2n−3/2 contain the square of a Hamilton cycle, and thus a triangle factor if n is a multiple of 3. This improves on a result of Krivelevich, Sudakov and Szab´o [Triangle factors in sparse pseudo-random graphs, Combinatorica 24 (2004), no. 3, 403–426]. We also extend our result to higher powers of Hamilton cycles and establish corresponding counting versions.

Item Type: Article
Official URL:
Additional Information: © 2016 Springer International Publishing AG
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Sets: Departments > Mathematics
Date Deposited: 15 Apr 2015 15:53
Last Modified: 20 Jun 2020 02:07

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics